MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 48MMX18MMX1.5MM ECC; SHOULDER JOINT HUMERAL CERAMIC HEAD

TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 48MMX18MMX1.5MM ECC; SHOULDER JOINT HUMERAL CERAMIC HEAD
Catalog Number DWH048
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Muscle/Tendon Damage (4532)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
Pt fell over and tore subscapularis.Surgeon wasn¿t sure if he needed to replace the head.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.In the indications for use, in anatomic configuration, the ifu mentioned, the tornier flex shoulder system is to be used only in patients with an intact or reconstructable rotator cuff.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by an explantation of the humeral head whereas the ifu mention that the tornier flex shoulder system can be used in patients with a reconstructable rotator cuff.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that, the pt fell over and tore subscapularis.Surgeon wasn't sure if he needed to replace the head.No further information was provided.
 
Additional Manufacturer Narrative
Device code updated.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.In the indications for use, in anatomic configuration, the ifu mentioned ,the tornier flex shoulder system is to be used only in patients with an intact or reconstructable rotator cuff.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause of the rotator cuff tear that caused the revision is due the patient¿s fall, and therefore is patient related.As for the re-use of the same brand of device after the rotator cuff tear was reported, the root cause is due to an off label use of the surgeon.Indeed, the ifu mentions that the tornier flex shoulder system can only be used in patients with a reconstructable rotator cuff.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that, the pt fell over and tore subscapularis.Surgeon wasn¿t sure if he needed to replace the head.No further information was provided.

Brand Name
TORNIER PYROCARBON HUM HEAD DIA 48MMX18MMX1.5MM ECC
Common Device Name
SHOULDER JOINT HUMERAL CERAMIC HEAD
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22530892
Report Number3000931034-2025-00390
Device Sequence Number12766762
Product Code QKW
UDI-Device Identifier03700434019544
UDI-Public(01)03700434019544(11)240522(17)290522
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
DEN220012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWH048
Device Lot Number8202BA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer09/09/2025
10/30/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date10/08/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale